MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 MARKSMAN; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 MARKSMAN; CATHETER, CONTINUOUS FLUSH
Model Number FA-55160-1030
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a marksman catheter encountered resistance and broke/separated.The reported device and accessory devices were prepared as indicated in the instruction for use (ifu).The patient was being treated for an acute ischemic stroke.The vessel tortuosity was moderate.The access vessel was the right femoral into the rica.The physician tried to advance the red 62 but it wouldn¿t track so he introduced and advanced the marksman and aristotle to use as a rail and support the red 62 for advancement into place.Once red 62 in place, they tried to remove the wire to introduce the solitaire but had significant resistance when trying to remove wire.Physician decided to remove both wire and marksman together out of the patient.When the products were out of the body the marksman was broke and separated on the distal end.The aristotle wire was well hydrated and all products prepped per ifu.The very distal end of the catheter was discarded by accident; therefore, sending partial marksman and aristotle 18   the catheter was flushed as indicated in the ifu.There was no friction or difficulty during injection.There was no force applied during delivery or removal.The catheter tip was entrapped/stuck.The was no vasospasm.The catheter was not stuck inside the guide catheter.There was no surgical or medicinal intervention required.  there were no patient symptoms or complications associated with this event.  ancillary devices: guidewire aristotle wire 18 a18-200-002 lot# 027801, access: 6f shuttle, red 62.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the solitaire was not used with this catheter because they couldn¿t get the wire out of it.A completely different catheter and wire was used.It was unsure what the reasoning was for the break/resistance.
 
Additional Manufacturer Narrative
Product analysis # (b)(4), equipment used: vis (m-81805), 203cm ruler (m-83360) as found condition: the marksman catheter and non-medtronic guidewire were returned for analysis within a shipping box; within primary and secondary plastic bio-pouch.The non-medtronic guidewire was returned stuck within marksman catheter.Damage location details: no flash or voids molded were observed in the hub.No damage was found with catheter hub.However, dried blood was observed within catheter hub.The catheter body was found to be accordioned from ~25.0cm to ~26.5cm from distal end.In addition, the catheter body was found to be separated at ~142.5cm from proximal end.The catheter tip and marker were examined; and no damage was found.No other anomalies were observed.Testing/analysis: the total and usable lengths of marksman catheter were measured to be within specifications.The guidewire was pushed out from catheter with some resistance.The catheter was flushed with water and water exited out of the distal tip.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub and tip with no issues; however, the resistance observed at the damaged locations.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter resistance¿ and "catheter separation/break" were confirmed as the catheter was found to be separated and damaged.From the damages and septation seen on the catheter body; it is likely high force used during the delivery.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MARKSMAN
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20433957
Report Number9617601-2024-00240
Device Sequence Number7627024
Product Code KRA
UDI-Device Identifier00847536026278
UDI-Public00847536026278
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K091559
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFA-55160-1030
Device Catalogue NumberFA-55160-1030
Device Lot Number228359680
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2024
Supplement Date Received by Manufacturer10/11/2024
11/05/2024
Initial Report FDA Received Date10/11/2024
Supplement Report FDA Received Date10/14/2024
12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale
Patient Weight84 KG